Update on GemCarbo Side Effects

Hi,

Just writing as I'd previously posted asking about people's side effects from this. I start my second cycle on Monday.

I'm delighted to say that so far, the side effects have been minimal. The worse thing was constipation, which the nurse told me was more likely the effects of one of the anti-sickness pills, which was why they only give you one on the day, and one to take the day after!

I've also had indigestion and heartburn, but only for a few days.

I've had minimal nausea which tablets have controlled. I've also felt a bit tired and lethargic for a couple of days after each treatment. I had a tapering dose of steroids for 3 days after the first treatment and I was bounding about like Rambo on speed, but crashed shortly after this!

My hair has started to fall out with a vengeance over the last couple of days. It doesn't look noticeably thinner but is frizzing up a bit (I have very thick hair, first time I've been grateful for it). As others have said, I'm taking this as a sign that the chemo is doing something.

Thanks to everyone who replied on my previous thread. Stay strong everyone.

4 Replies

oldestnewest
  • Hi I'm glad your treatment isn't going too bad Did you manage any sleep. Steroids are unfortunately great for doing the housework!

    Yes constipation seems to be the norm when taking the anti sickness tablets. I took Laxidol powder.

    My hair too went thin and frizzy and turned ginger. I didn't mind as I knew it would grow and I dyed it as soon as I could using a water based dye without nasty chemicals.

    Anyway wishing you well for your further treatment.

    Keep in touch.

    Best wishes

    Hoggy

  • We've had the decorators in and the house is a bit messy. I keep eying the mess and thinking 'I'll tackle that on Tuesday' - I'm stuffed if the steroids don't have the same effect this time!

  • Hi SAH1

    Thank you for sharing your update with all of us.I assume you are on a stool softner for your constipation ,if not speak to your GP.Also try and increase the amount of fluid(not fizzy drinks) and increase the fibre in your diet if possible.

    Best wishes from all the team at Roy Castle Helpline

  • Thanks for that. I tried the high fibre route last time, but it wasn't effective on its own. I found lactulose very helpful and will start taking it again today on the basis that prevention is better than cure.

You may also like...